Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 231, NWS Shreveport, LA

August 25, 20156 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 25, 2015, 7:10 AM CDT for 6 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2015, 7:10 AM CDT (12:10 UTC)
Expired
Aug 25, 2015, 8:15 AM CDT
In force
65 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, TX, Gregg County, TX, Rusk County, TX, Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 114 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 0.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
416 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:37 AM CDT, 33 minutes earlier.

Area forecast discussion, Aug 25, 6:37 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
637 AM CDT TUE AUG 25 2015

.AVIATION...
WEAK FRONTAL BOUNDARY TO GENERATE VCTS CONDITIONS ACROSS
SHV/TYR/GGG/MLU/TXK THIS MORNING. STORMS TO MOVE SOUTH ACROSS LFK
LATER TODAY...DISSIPATING BY 26/00Z. OTHERWISE...VFR CONDITIONS
TO PREVAIL OUTSIDE OF STORMS ACROSS AREA TERMINALS. LIGHT WINDS
THIS MORNING TO BECOME NORTHEAST AT 5 KNOTS THIS AFTERNOON...THEN
BECOMING LIGHT AND VARIABLE AROUND SUNSET. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  91  64  91  65 /  30  10   0   0
MLU  91  62  89  63 /  30   0   0   0
DEQ  89  60  90  62 /  20   0   0   0
TXK  87  61  89  64 /  30   0   0   0
ELD  88  60  88  61 /  20   0   0   0
TYR  90  68  92  68 /  30  10   0   0
GGG  90  65  92  66 /  30  10   0   0
LFK  94  68  92  65 /  30  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, Aug 25, 4:06 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 AM CDT TUE AUG 25 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-260915-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
406 AM CDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...
MAINLY SOUTH OF INTERSTATE 30...AS A COLD FRONT CONTINUES TO DRIFT
SOUTHWARD ACROSS THE FOUR STATE AREA. WHILE NO WIDESPREAD
HAZARDOUS WEATHER IS EXPECTED...A FEW ISOLATED STRONG TO SEVERE
STORMS CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

12

In the hours before

Special weather statement, Aug 25, 4:04 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 AM CDT TUE AUG 25 2015

TXZ096-108>111-250945-
RED RIVER-TITUS-CAMP-FRANKLIN-MORRIS-
404 AM CDT TUE AUG 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RED RIVER...
NORTHWESTERN MORRIS...NORTH CENTRAL CAMP...TITUS AND NORTHERN
FRANKLIN COUNTIES...

AT 404 AM CDT...A STRONG THUNDERSTORM WAS OVER HAGANSPORT...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...HAGANSPORT...MOUNT VERNON...BOGATA...WILKERSON...
WINFIELD...TALCO...MILLER'S COVE...ROCKY MOUND...CUTHAND...
MONTICELLO...JOHNTOWN...HOPEWELL...HARVARD AND HARTS BLUFF.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3344 9531 3357 9521 3337 9475 3300 9501
      3322 9531
TIME...MOT...LOC 0904Z 310DEG 10KT 3339 9523

05
Special weather statement, Aug 25, 5:44 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
544 AM CDT TUE AUG 25 2015

TXZ108>110-124-125-251130-
WOOD-TITUS-CAMP-UPSHUR-FRANKLIN-
544 AM CDT TUE AUG 25 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CAMP...SOUTHWESTERN
TITUS...NORTHERN WOOD...NORTHWESTERN UPSHUR AND FRANKLIN COUNTIES...

AT 544 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
SULPHUR SPRINGS...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...LEESBURG...MOUNT VERNON...QUITMAN...PURLEY...GOLDEN...
NEWSOME...PLEASANT GROVE...SCROGGINS...FOREST HILL...WINFIELD...
ALBA...YANTIS...MILLER'S COVE...ROCKY MOUND...CYPRESS...MONTICELLO...
HOPEWELL AND PERRYVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3296 9531 3324 9531 3330 9511 3291 9496
      3269 9559 3272 9564 3296 9567
TIME...MOT...LOC 1044Z 334DEG 18KT 3308 9571

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:15 PM CDTSpecial Weather StatementSHVSabine45 min
Aug 25, 4:04 AM CDTSpecial Weather StatementSHVFranklin, Titus41 min
Aug 25, 5:44 AM CDTSpecial Weather StatementSHVFranklin, Wood46 min
Aug 25, 7:56 AM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk, Smith64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.